Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS San Angelo, TX

June 25, 2014Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 25, 2014, 7:38 PM CDT for Fisher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 7:38 PM CDT (00:38 UTC)
Expired
Jun 25, 2014, 10:30 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WGUS54 KSJT 260038
FFWSJT
TXC151-260330-
/O.NEW.KSJT.FF.W.0017.140626T0038Z-140626T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 734 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE    
  ACROSS SOUTHWEST FISHER COUNTY. RADAR RAINFALL ESTIMATES HAVE      
  BEEN 1.5 TO 2 INCHES DURING THE PAST HOUR. EXPECT AN ADDITIONAL 1  
  TO 2 INCHES OF RAINFALL THROUGH 1030 PM.      

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROBY...
LONGWORTH AND HOBBS.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  US 180 CROSSING 7 MILES WEST OF ROBY...
  FM 611 CROSSING 7 MILES WEST OF ROTAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3279 10033 3252 10024 3253 10067 3281 10067
      3285 10066

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:05 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 25, 6:05 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT WED JUN 25 2014

.AVIATION...
/00Z TAFS/

Have gone with VCTS for the northern terminals for the next several
hours. Expect VFR conditions through the evening hours for all
terminals. Developing stratus will lower ceilings to MVFR for all
terminals shortly after midnight with ceilings lifting back to VFR
by mid-morning. Southerly winds will gust to near 20 kts at all
terminals by mid-morning and continue through the remainder of the
TAF period.

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT WED JUN 25 2014/

.SHORT TERM...
(Tonight and Thursday)

Isolated to scattered showers have been developing across the
eastern half of the CWA since around noon today. The showers
across southern areas were developing off of old outflow
boundaries from earlier convection along the I-35 corridor, while
the showers/storms along the I-20 corridor were developing in the
vicinity of another outflow boundary that was laid down by
overnight convection north of our forecast area. Additional
thunderstorms were developing across southeastern New Mexico into
the Permian Basin. These are moving very slowly eastward, and
could impact our area this evening if they can become a little
more organized. If they last into the evening hours, they may be
able to continue through the overnight hours as the LLJ
intensifies and feeds into these storms. With low confidence in
any of these storms remaining intact and continuing through the
overnight hours, have kept PoPs only in the Slight chance range.

For tomorrow, with an upper level ridge beginning to move in from
the west, expect the best precipitation chances to be confined to
our eastern counties. So, have shown just a slight chance across
areas east of a Throckmorton to Junction line.

Will go with persistence mainly for temperatures, lows in the
upper 60s to lower 70s, and highs in the upper 80s to lower 90s.

20

.LONG TERM...
(Thursday night through next Wednesday)

Models have trended slightly stronger/further south with a
shortwave trough approaching the area from the west Friday
evening through Saturday morning. This will help keep the ridge
suppressed to our southwest. The dryline will also remain west of
the area during this time, generally from near Midland to the
Childress area. Model data and soundings show strong instability
over the area, with a strong cap in place during the evening.
However, with the proximity of the dryline, 500mb right entrance
region dynamics, and decent 0-6km convergence, we can't rule out a
few isolated thunderstorms developing near the dryline or moving
off of higher terrain from the west. As a result, we've added
isolated thunderstorms to the forecast for areas west of a Haskell
to Ozona line.

For the remainder of the weekend and into next week, the ridge
will build east into the area, stretching from the Desert
Southwest to the Gulf Coast. With 500mb heights continuing to
climb, the 850mb thermal ridge tries to edge further east into the
area. We expect temperatures to climb a few degrees, with highs
generally in the mid to upper 90s. Long range models have hinted
at the possibility of an upper-level disturbance developing across
the western Gulf of Mexico. This is something that bears watching
if trends continue.

Doll

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  90  71  90  70 /  20  10   5   5   5
San Angelo 	 70  92  70  94  71 /  20   5   5  10  10
Junction 	 71  90  75  89  72 /  20  10  10   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

20/60
Hazardous weather outlook, Jun 25, 2:10 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 PM CDT WED JUN 25 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
210 PM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN CONCERN WITH
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND MINOR
FLOODING. HOWEVER...THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 2:46 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CDT WED JUN 25 2014

TXZ155-252030-
SAN SABA TX-
246 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR SAN
SABA COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND SMALL HAIL

AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
CHAPPEL...OR ABOUT 12 MILES SOUTHEAST OF SAN SABA...MOVING NORTHEAST
AT 5 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME LEAVES STRIPPED OFF TREES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  CHAPPEL AND BEND BY 330 PM CDT

LAT...LON 3091 9846 3102 9878 3138 9877 3143 9874
      3140 9869 3135 9870 3137 9865 3133 9864
      3132 9858 3127 9862 3126 9857 3120 9856
      3117 9851 3111 9853 3113 9849 3111 9845
      3106 9847 3103 9843 3096 9845 3092 9841
TIME...MOT...LOC 1946Z 226DEG 3KT 3105 9862

JOHNSON
Special weather statement, Jun 25, 7:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT WED JUN 25 2014

TXZ049-260100-
FISHER TX-
714 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR FISHER
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  HEAVY RAINFALL
  WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL

AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GANNON...OR ABOUT 9 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 10
MPH.

VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  DANGEROUS DRIVING CONDITIONS...

* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO ROBY...
  LONGWORTH...HOBBS...GANNON...CAPITOLA AND BUSBY.

THIS INCLUDES THE LOW WATER CROSSINGS...
  US 180 CROSSING 7 MILES WEST OF ROBY...
  FM 611 CROSSING 7 MILES WEST OF ROTAN...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF FISHER COUNTY.

LAT...LON 3279 10037 3257 10017 3254 10014 3252 10014
      3253 10067 3262 10067 3286 10065
TIME...MOT...LOC 0012Z 212DEG 7KT 3258 10057

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:14 PM CDTSpecial Weather StatementSJTFisher46 min
Jun 25, 8:30 PM CDTSpecial Weather StatementSJTFisher45 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.